Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 185, NWS Amarillo, TX

June 27, 2008Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 27, 2008, 6:10 PM CDT for Beaver County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2008, 6:10 PM CDT (23:10 UTC)
Expired
Jun 27, 2008, 7:15 PM CDT
In force
65 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
636 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:39 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 27, 3:39 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
339 PM CDT FRI JUN 27 2008

.DISCUSSION...
TRICKY FORECAST IN STORE FOR THIS AFTERNOON AS SURFACE TROF HAS
BECOME ESTABLISHED ACROSS THE AREA AND MADE A MESS OUT OF THE WIND
AND MOISTURE FIELDS. BEST MOISTURE LIES OFF THE EDGE OF THE CAPROCK
AND TO THE EAST OF THE TROF AXIS WHILE MUCH DRIER AIR IS TO THE WEST
OF THE TROF. HOWEVER...INCOMING SHORTWAVE OVER SOUTHEASTERN NEW
MEXICO WILL LIKELY INITIATE CONVECTION WEST OF THE TROF AXIS WHICH
WILL ONCE AGAIN FAVOR ISOLATED STORMS WITH STRONG WINDS EARLY
ON...WITH THE POSSIBILITY OF A BIT STRONGER AND MORE ORGANIZED SEVERE
WEATHER ONCE THE STORMS CROSS INTO THE DEEPER MOISTURE TO THE EAST OF
THE TROF AXIS. BEST CHANCES FOR SEVERE WILL PROBABLY LIE ALONG AND
SOUTH OF A HEREFORD...DUMAS...PERRYTON LINE. STORMS SHOULD START TO
WANE AFTER THE LOSS OF DAYTIME HEATING.

NEXT STORY WILL BE THE COLD FRONT THAT WILL PUSH ACROSS THE REGION
SATURDAY MORNING THROUGH AFTERNOON. THIS FRONT WILL SWING WINDS
BEHIND THE BOUNDARY TO THE EAST NORTHEAST WHILE BRINGING IN SOMEWHAT
DEEPER MOISTURE LEVELS. WITH NORTHWESTERLY FLOW ALOFT AND EAST
NORTHEASTERLY SURFACE FLOW IN THE MOUNTAINS...THIS PRETTY MUCH LOOKS
LIKE A GOOD NORTHWEST FLOW SETUP AND HAVE INCREASED POPS STARTING
SATURDAY AFTERNOON THROUGH NIGHT. SEVERE WEATHER WILL ONCE AGAIN BE
POSSIBLE AS THE SHEAR PROFILE IS A BIT ENHANCED BEHIND THE FRONT. A
FEW SHOWERS AND STORMS COULD LINGER INTO THE MORNING HOURS ON SUNDAY
AS WELL...MAINLY ACROSS THE SOUTHWESTERN ZONES WHICH WILL BE CLOSER
TO THE STALLED FRONTAL BOUNDARY. SUNDAY NIGHT THROUGH MONDAY NIGHT
SHOULD HAVE NORTHERLY FLOW ALOFT WHICH WILL PREVENT CONVECTION FROM
PUSHING EAST INTO THE PANHANDLES...BUT WILL HELP TO KEEP MAX TEMPS IN
THE MID 80S ACROSS THE REGION BOTH DAYS.

STILL APPEARS THAT SOME FORM OF NORTHWEST FLOW WILL REMAIN IN PLACE
ACROSS THE PANHANDLES FROM LATE MONDAY THROUGH THE END OF THE
FORECAST. ONCE AGAIN...THIS MEANS ISOLATED THUNDERSTORMS IN THE
AFTERNOONS WITH TEMPERATURES AT OR A TAD UNDER NORMAL. CANNOT PICK
OUT ANY ONE DAY THAT MORE FAVORS PRECIPITATION...BUT IT APPEARS THE
GFS IS TRYING TO BRING ANOTHER FRONT INTO THE REGION FOR THE END OF
THE FORECAST. LEFT THINGS CLOSE TO GUIDANCE FOR NOW BUT WILL NEED TO
KEEP AN EYE ON THIS TO SEE IF THERE IS ANY CONTINUITY THE NEXT COUPLE
OF DAYS.

JORDAN

&&

.FIRE WEATHER...
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE...LIMITING FIRE
WEATHER CONCERNS MAINLY TO THE POSSIBILITY OF SOME LIGHTNING STARTED
FIRES IN AND AROUND THUNDERSTORMS.

JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                67  87  63  85  62 /  30  30  50  20  10
BEAVER OK                  67  92  59  92  59 /  30  10  20   5   5
BOISE CITY OK              62  85  58  85  61 /  30  20  30  10  10
BORGER TX                  70  90  66  88  67 /  30  20  40  10   5
BOYS RANCH TX              66  90  65  88  63 /  30  30  40  20  10
CANYON TX                  65  88  62  85  60 /  30  30  50  20  10
CLARENDON TX               72  90  65  86  63 /  30  30  50  20   5
DALHART TX                 63  87  61  86  60 /  30  20  40  20  10
GUYMON OK                  64  87  62  88  63 /  30  20  20   5   5
HEREFORD TX                65  89  62  84  59 /  30  30  50  20  10
LIPSCOMB TX                69  89  60  89  58 /  30  20  30   5   5
PAMPA TX                   71  88  63  85  64 /  30  20  40  10   5
SHAMROCK TX                72  94  67  88  60 /  30  20  40  20   5
WELLINGTON TX              73  94  68  88  62 /  30  30  50  20   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/17
Hazardous weather outlook, Jun 27, 1:00 PM CDT, 5 hours 10 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI JUN 27 2008

OKZ001>003-TXZ001>020-281100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES AND CONTINUE THROUGH THE EVENING
HOURS. SOME STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING
WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH SUNDAY NIGHT...
RESULTING IN THE POSSIBILITY OF THUNDERSTORMS ACROSS MOST OF THE
OKLAHOMA AND TEXAS PANHANDLES EACH DAY...MAINLY DURING THE LATE
AFTERNOON AND EVENING HOURS. ANY STORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
POSSIBLE ACTIVATION AT TIMES THROUGH SUNDAY NIGHT.

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:02 PM CDTSevere Thunderstorm WarningAMAMoore58 min
Jun 26, 8:46 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts59 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.